I wrote my cardiologist a letter about a problem a MONTH ago- no answer. I called his office today- he called at 9:30 pm and I missed it. I really need some advice. Twice in the last 6 mos I've missed my dose (75mg) of Toprol by 5 hours . I developed very noisy lungs---like the times I had pneumonia. My husband could hear it WITHOUT even needing a stethoscope. While I have seldom missed my med, it happens.....What is this happening? Should I worry? Does this mean I have CHF?
P.S. An hour after remembering the Toprol the lungs completely clear.
It would be very difficult (actually impossible) to be able to say what you have been experiencing. Toprol (metoprol XL) is a beta blocker which is prescribed in a number of different situations (heart failure, arrhtyhmias, high blood pressure, etc). Without knowing your medical history and being able to perform a physical examination, there is no way of knowing for sure what is going on. However, Toprol is a long-acting beta blocker, so even missing a dose for 5 hours, should theoretically not bring the acute onset of any symptoms. If you are experiencing significant symptoms such as shortness of breath, chest pain, light-headedness, dizziness, or syncope (fainting) -- then I would be concerned enough that you should seek further evaluation. Otherwise, I think it is safe to follow-up with your regular cardiologist when he/she is available.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.